MAUDE Adverse Event Report: CAREFUSION, INC PERITX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PERITX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Injury (patient / other): no.Device possibly involved in injury: no.Device available for investigation: yes.Place where noticed: 2 - during use.Origin: patient.Complaint: valve defect 10 days after implantation without external influence and regular use.Additional information: description of the problem (what/why): valve defect.How often did the defect occur: once.Medical intervention (other than first aid): no.Needlestick/probe stick: no.Other measures: no.Safety issue: no.Problem resolved: yes.How was the problem resolved/additional information: valve change photo/sample available: yes.Safety valve broken/damaged/disconnected: yes.Safety clamp open when valve broke/damaged/disconnected: no.Safety valve nose broken/damaged: no.Safety tab broken/damaged: no.Leakage: yes.Successful drainage: yes.Patient impact: no impact on patient blood/body fluid contact: no.Treatment changed due to incident: no.Time of catheter insertion: on (b)(6) 2024.Device attached (pleurx/peritx/brand) 50-9050a.Performed by: ewimed employee.Performed in: home.Error description: error location: valve.Error type: damaged (broken, brittle, deformed).Additionally affected lot nos.: 0001534421.Response received: 19-nov-2024.Was there any damage noticed on catheter valve? not known.Was the valve cracked or broken? not known.Was there leakage noticed at the catheter valve? not known.Was the clamp open when valve disconnected from the catheter? no.If yes, was the clamp open when valve disconnected from the catheter? no.Where is the catheter located? abdomen or chest, abdomen.Is there a photo or sample available showing the reported issue? see in the first mail from us - sample available.Date of event - date received: 2024-10-22.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f26.H10: d4 (expiration date: 01/2027).H10: the lot number for the device was provided.The device history records are currently under review.The device is pending return.The investigation is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Injury (patient / other): no.Device possibly involved in injury: no.Device available for investigation: yes.Place where noticed: 2 - during use.Origin: patient.Complaint: valve defect 10 days after implantation without external influence and regular use.Additional information: description of the problem (what/why): valve defect how often did the defect occur: once medical intervention (other than first aid): no needlestick/probe stick: no other measures: no safety issue: no problem resolved: yes how was the problem resolved/additional information: valve change photo/sample available: yes safety valve broken/damaged/disconnected: yes safety clamp open when valve broke/damaged/disconnected: no safety valve nose broken/damaged: no safety tab broken/damaged: no leakage: yes successful drainage: yes patient impact: no impact on patient blood/body fluid contact: no treatment changed due to incident: no time of catheter insertion: 10/08/2024 device attached (pleurx/peritx/brand) 50-9050a performed by: ewimed employee performed in: home replacement requested: no credit memo requested: yes final letter required: yes additional information: error description: error location: valve error type: damaged (broken, brittle, deformed) additionally affected lot nos.: 0001534421 response received: 19-nov-2024.Was there any damage noticed on catheter valve? - not known was the valve cracked or broken? - not known was there leakage noticed at the catheter valve? - not known was the clamp open when valve disconnected from the catheter? - no if yes, was the clamp open when valve disconnected from the catheter? - no where is the catheter located? abdomen or chest - abdomen is there a photo or sample available showing the reported issue? - see in the first mail from us - sample available date of event - date received: 2024-10-22.
 
Additional Manufacturer Narrative
H10: manufacturing review: one valve sample was provided to our quality team for investigation.Through visual inspection, we can confirm that the internal valves were potentially pulled/moved out of alignment.However, we are unable to determine when or how this occurred.The internal access openings are present.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001534421 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Although we can confirm a failure with internal valve placement, we are unable to determine when the failure occurred.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERITX PERITONEAL CATHETER MINI KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20747876
Report Number1625685-2024-00126
Device Sequence Number12834035
Product Code PNG
UDI-Device Identifier10885403500831
UDI-Public(01)10885403500831(10)000134421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number50-9050A
Device Lot Number0001534421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown